Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Using gentian violet for thrush on nipple area, have burning on areola since. Reason?

I stopped breastfeeding about 3-4 weeks ago becasue i developed thrush on nipple area. I used different kinds of ointments which didnt help at all. I recently bought gentian violet and have been applying it and noticed that ever since I have been experiencing some burning on some parts of my areola . Now I dont know if my thrush spread to my areola or if I just reacted to the gentian violet and maybe irritated my areola.
Asked On : Mon, 18 Feb 2013
Answers:  1 Views:  115
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Welcome to HCM,
Gention violet is good medicine for thrush very widely used in the past. But now so many new comers doctors might not knowledge of GV.
It is well tolerated and has less side effect, we have used in oral application in the thrush.
so I do not think there is irritation due to this.
If thrush is there you can apply Mycostatin oral tablet crushing and apply.
You may take oral anti fungal like Flucanozole 150 mg once in a week for 4 weeks.
Rule out local bacterial infection due to itching.
You can apply triple acting cream.
Keep local part neat, clean and dry.
Ok and bye.
Answered: Mon, 18 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor